I take Opana ER, Vicodin, Soma for arthritis pain and compressed nerve root. I also take Zoloft and Klonopin for depression and anxiety. Also Crestor for cholesterol, Singulair , Claritin and inhalers for asthma. I am convinced that Opana has something like a withdrawal effect when the first dose starts to wear off and that is when I have the sweating and hot flashes. My docs don't believe Opana would do this. I have a lot of meds there and something is interacting with something else and I believe it is the Opana that makes me sweaty. I feel it is not worth taking but I dread going off of it. (it has also been VERY constipating.)
I am on a Fentanyl 50 mcg pain patch and also Nucynta 75mg 3x's a day. I know, myself, 45 minutes after I take the Nucynta I will have wicked sweating and hot flashes. I don't think you are having w/d's it just might be the mechanics of the medication on your body. Hope you find the answers you are looking for. Take good care,
Yes. Sweating is one of the side effects of opiods.
This is copied from drugs.com
You can google "Opana Side Effects" and see that sweating is listed over and over.
Please discuss this with your MD.
I had been on a med (not Opana) that also had excessive sweating as a side effect. I couldn't tolerate it and my MD agreed to change my long-acting med. I still have some sweating and hate it, but it is far better than before.
Good luck talking to your MD,
CTB OpanaAll medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Opana: [blockquote>Anxiety; constipation; dizziness; drowsiness; dry mouth ; gas; headache; lightheadedness; nausea; sweating; vomiting. [/blockquote>
I agree with Mags and Bet. I think it is more of a side effect versus a symptom of withdrawal.
I am on Vicodin/Percocet, Morphine ER, Valium, Neurontin, Remeron, Atenolol, Flexeril, and Amlodipine. I have had problems with sweating every since I started opioid therapy 7 years ago. It is quite annoying, especially in the grocery store or at the airport (they run extra security on me because they think I must be nervous about a massive terrorist plot I am planning to execute. haha! The sweating is better than the pain any day though!
I had to try a couple different over the counter medications for constipation until I found one that worked. Miralax works fantastic for me. I mix it in my juice and drink it before bedtime and it works overnight. It is tasteless too!
Hi Kelly, How have you been feeling? I get Senekot S as a prescription. It doesn't work well for me.
My MD has offered Miralax as a prescription (I have zero co-pay).
Is it a once-a-day or twice-a-day?
Maybe I'll give it a try.
BTW, no one, and I mean NO ONE dislikes sweating as much as CTBeth. I was absolutely miserable when taking Methadone for pain. I was in the shower five or more times a day. I couldn't blow dry my hair and my make-up melted off. I'm so grateful tht is over!
My "personal life" is still in shambles, but I'm fine nonetheless.
I have been feeling pretty fabulous! But tonight for some reason I feel a little "off". There is some breakthrough pain that broke through my breakthrough med I took 3 hours ago. It is more annoying than anything though. I just took my bedtime MS Contin dose so it should go away shortly.
That is nice you can get Miralax for zero copay! I'm jealous! I was about to try Senekot S but ran into Miralax while at the pharmacy and it was the only constipation medicine they had. I said to myself, "This must be good" and picked it up. haha! It is a once a day dose and it is pretty amazing.
My make-up melts all the time. You should see me when I travel to the east coast. I'm a mess! That humidity just kills me! I think I scrape by because it is so dry out here in Colorado. When I travel to the east coast for business travel, I have to sit in the car for 10 mins after making it work with the air conditioner on full blast just so I don't go marching in there like I just ran marathon! haha! I'm full of jokes tonight. I hope you have a sense of humor today.
I'm sure your personal life will bounce back soon. You are such a vibrant and beautiful woman. I am glad to hear that overall you are doing well. So glad to hear your pain is still under control. Pain always has a way of making every obstacle twice as hard.
Yes I remember! Connecticut right? I usually travel to Maryland (NASA Goddard) or Florida (Cape Canaveral Air Force Station). I have never been to Connecticut. How far is Connecticut from Maryland?
I would love to meet you and have dinner! Hopefully, our paths will cross some day.
I am feeling a little better today. But, I am confused on which med works better for breakthrough pain, vicodin or percocet. I thought percocet worked better until one day last week; I didn't sleep well and woke up in pain. So I switched to the vicodin. That was working well until I had breakthrough pain yesterday; shortly after taking my evening dose that was supposed to last until the morning. So, this afternoon I switched back to the percocet and the pain is gone. I need to pick one by the end of the month and it is looking like both work in criss cross to help with my pain. This is so frustrating!
Bet Forget the melted makeup you and any sweating.
You could be climbing out of a mud hole in the Missisippi delta and you would still be ravishing , a body is a mere vessel to the greater things that are within The Heart Mind And Soul.
Each one of us are formed by our experiences, Our Mentor's and the billions of little bits of information we observe yet dont even realize that we are "taking it all in" in our childhood and young adult stages, and thru all that we grew got the short end of the stick by having to make chronic pain and disability part of our lives, but even with that extra measure of burden that you carry trying to keep that pain to a dull roar maintain as much of a "normal" life as able you still make time to come here and share with others your knowledge your Faith and Your Heart-------- so thats the Long form of "No Make Up Required" lying on the couch in the birthday suit and sweaty giving support to somebody on the laptop no problem!
i have no small step for man, but i have 6 tires for mankind,Watch your Toes!
Most, if not all, insurance companies will not pay for medications which are available in any strength in an over the counter strength. It's really unfair ... I had a spinal cord infection resulting in incomplete paraplegia, and have a "neurogenic bladder" which spasms a lot. The drug "phenazopyridine" - that is the generic name - is available over the counter as Azo Standard and other names in a 97.5 mg. dose. The prescription tablets (common brand name is Pyridium) comes in 200 mg. and 300 mg. strengths. A month's supply of 200 mg. tablets costs $16 for the generic, which is the exact same amount that I get in food stamps, I find that very ironic, so my bladder can spasm and burn or I can eat ha ha.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.